Significant adverse reactions to long-acting gonadotropin-releasing hormone agonists for the treatment of central precocious puberty and early onset puberty

Title
Significant adverse reactions to long-acting gonadotropin-releasing hormone agonists for the treatment of central precocious puberty and early onset puberty
Authors
김순기; 전용훈; 이지은
Keywords
Drug-related side effects and adverse reactions, Central precocious puberty, Leuprolide, Triptorelin
Issue Date
2014-03
Publisher
ANNALS OF PEDIATRIC ENDOCRINOLOGY & METABOLISM
Series/Report no.
ANNALS OF PEDIATRIC ENDOCRINOLOGY & METABOLISM; 19권 3호 pp 135~140
Abstract
Purpose: Long-acting gonadotropin-releasing hormone agonists (GnRHa) are commonly used to treat central precocious puberty (CPP) in Korea. Although rare, there have been reports on the characteristic of adverse reactions of GnRHa in CPP among the Korean population. This study was intended to report on our clinical experience regarding significant adverse reactions to long-acting GnRHa in CPP and early onset puberty and to evaluate the prevalence rate of serious side effects. Methods: This retrospective study included children with CPP and early onset puberty, who were administered monthly with long-acting GnRHa (leuprolide acetate, triptorelin acetate) at the outpatient clinic of Department of Pediatrics, at Inha University Hospital, between January 2011 and December 2013. We analyzed the clinical characteristics of patients who experienced significant adverse reactions and evaluated the prevalence rate. Results: Six serious side effects (0.9%) were observed among total of 621 CPP and early onset puberty children with GnRHa therapy. The number of sterile abscess formation was four in three patients (4 events of 621). Anaphylaxis occurred in only one patient, and unilateral slipped capital femoral epiphysis (SCFE) in another one patient. Anaphylaxis occurred after the 6th administration of the monthly depot triptorelin acetate. Unilateral SCFE developed in GnRHa therapy. Conclusion: Sterile abscess formation occurred in 0.6% of CPP and early onset puberty patients from the administration of a monthly depot GnRHa therapy. The occurrences of anaphylaxis and SCFE are extremely rare, but can have serious implications on patients. Clinicians should be aware of these potential adverse effects related to GnRHa therapy in CPP.
URI
http://dspace.inha.ac.kr/handle/10505/39035
ISSN
2287-1012
Appears in Collections:
Medical School/College of Medicine (의학전문대학원/의과대학) > Medical Science (의학) > Local Access Journal Papers, Reports(의학 논문, 보고서)

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

Browse